MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1613C199E
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Codes Death (1802); Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914); Perforation of Vessels (2135); Rupture (2208)
Date of Event 10/11/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant iis stent graft system was implanted in a patient for the endovascular treatment of a 90 mm abdominal aortic aneurysm.It was reported that the bifurcated stent graft was successfully implanted, however, the stent graft limb etlw1613c199e could not be tracked through the iliac artery.The physician then successful doddered a 12f sheath and a second attempt was made to track the device, but this was again unsuccessful.A 16f dilator was then successfully tracked through the iliac using the same doddering technique and a third attempt was made to track the device, but this was again unsuccessful.It was reported that after the delivery system was removed the patient¿s blood pressure dropped.Angiogram performed and an iliac rupture was noted.Three non-mdt covered stents were placed, but the patient continued to crash.An endurant aui device etuf2814c102e was then implanted inside the bifurcated stent graft and extended with an endurant stent graft limb etlw1613c156e.The patient remained unstable and the physician decided to convert to an open repair.The bleeding was controlled, a fem-fem bypass was carried out and the midline incision left open/packed.As per the physician, the cause of the event was due to the patient¿s torturous and calcified iliac arteries.No additional clinical sequelae were reported and the patient is being monitored.
 
Additional Manufacturer Narrative
Additional information received: it was reported that the endurant iis bifurcated stent graft was not explanted during the open repair and remained implanted in the patient.It was also reported that the patient expired the next day.Per the physician the cause of death was related to rupture, the implant procedure and specifically the endurant device (b)(4) film evaluation summary: the cause of the reported iliac artery rupture occurring during implant of the iliac limb could not be determined from the pre-implant films provided.Image during implant were not available for review and an assessment of the reported vessel rupture could not be performed.The location (side) of the iliac rupture was not reported; however, both the left and right common iliac arteries were long and extensively calcified.Therefore, it is possible that implanting within the diseased iliac anatomy may have led to the limb positioning difficulties, iliac rupture, and subsequent implant of additional devices and open repair to eventually control the bleeding.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9196758
Report Number9612164-2019-04382
Device Sequence Number11500809
Product Code MIH
UDI-Device Identifier00643169467705
UDI-Public00643169467705
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2021
Device Model NumberETLW1613C199E
Device Catalogue NumberETLW1613C199E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2019
Initial Date Received by Manufacturer 10/11/2019
Supplement Date Received by Manufacturer10/31/2019
Initial Report FDA Received Date10/16/2019
Supplement Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Life Threatening; Required Intervention;
Patient Age74 YR